Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Melbourne, FL

August 26, 2007Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 26, 2007, 4:55 PM EDT for Osceola County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2007, 4:55 PM EDT (20:55 UTC)
Expired
Aug 26, 2007, 5:22 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 262056
SVRMLB
FLC097-262145-
/O.NEW.KMLB.SV.W.0096.070826T2055Z-070826T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA.

* UNTIL 545 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTH OF WEST LAKE
  TOHO...OR ABOUT 9 MILES NORTHWEST OF LAKE KISSIMMEE. THIS STORM WAS
  NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  CELEBRATION...SAINT CLOUD...KISSIMMEE...INTERCESSION CITY...EAST
  LAKE TOHO AND CAMPBELL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORMS

LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
      2833 8132 2833 8129
TIME...MOT...LOC 2055Z 180DEG 0KT 2798 8141

$$

67
2 follow-up statements
000 
WWUS52 KMLB 262110
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT SUN AUG 26 2007

FLC097-262145-
/O.CON.KMLB.SV.W.0096.000000T0000Z-070826T2145Z/
OSCEOLA FL-
508 PM EDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 16 MILES SOUTH OF WEST LAKE TOHO...OR ABOUT 9 
MILES NORTHWEST OF LAKE KISSIMMEE. THIS STORM WAS MOVING NORTH AT 5 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CELEBRATION...SAINT CLOUD...OSCEOLA ASTROS COMPLEX...KISSIMMEE...
INTERCESSION CITY AND CAMPBELL

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
      2833 8132 2833 8129
TIME...MOT...LOC 2108Z 180DEG 6KT 2798 8141

$$

67
000 
WWUS52 KMLB 262122
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN AUG 26 2007

FLC097-262130-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-070826T2145Z/
OSCEOLA FL-
520 PM EDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES 
WILL CONTINUE TO BE POSSIBLE FROM POINCIANA TO KISSIMMEE TO 
CELEBRATION THORUGH 545 PM AS THE WEAKENING STORMS MOVE NORTH AT 5 
MPH.

A REPORT OF DIME SIZED HAIL WAS RECEIVED FROM A STORM SPOTTER IN 
POINCIANA AT 500 PM.

LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
      2833 8132 2833 8129
TIME...MOT...LOC 2120Z 180DEG 6KT 2800 8141

$$


SPRATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:55 PM EDT, 3 hours earlier.

Area forecast discussion, Aug 26, 1:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT SUN AUG 26 2007

.DISCUSSION...

CURRENT/TONIGHT...EAST COAST SEA BREEZE MOVING INLAND FROM SOUTHERN
VOLUSIA COUNTY SOUTHWARD EARLY THIS AFTERNOON. ASSOCIATED SHOWER AND
STORM ACTIVITY FROM SOUTHERN BREVARD COUNTY SOUTHWARD CONTINUES TO
MOVE NORTH ALONG THE BOUNDARY. WATER VAPOR IMAGERY SHOWS DRIER AIR
NOSING INTO THE SOUTHERN PENINSULA FROM THE EAST AND EXPECT THIS
TREND FOR DRIER AIR INFILTRATE NORTH AND WESTWARD TO CONTINUE
OVERNIGHT INTO OUR SOUTHERN ZONES. SHOWER AND STORMS WILL INCREASE
IN COVERAGE THROUGH LATE THIS AFTERNOON ESPECIALLY ACROSS THE
INTERIOR AND NORTHWARD AS SURFACE HEATING INTENSIFIES...HIGHER
MOISTURE CONTENT AND BOUNDARY COLLISIONS. STEERING FLOW REMAINS WEAK
AND EXPECT SLOW DRIFT OF CELLS TO THE NORTH/NORTHWEST. SOME AREAS
WILL EXPERIENCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING AND SOME GUSTY WINDS. STORMS WILL FINALLY WIND DOWN LATER
IN THE EVENING ACROSS OUR NORTHERN-INTERIOR ZONES. LOWS WILL BE IN
THE LOWER/MIDDLE 70S.

MON-WED...ATLC SFC RIDGE AXIS MOVES NORTH OF CTRL FL BY MON NIGHT AS
MID/UPPER HIGH RETROGRADES WWD FROM THE WRN ATLC ACROSS THE SERN
CONUS TWD THE LWR MS VLY. POSN OF SFC HIGH PLACES CWA IN LGT
EASTERLY FLOW REGIME THROUGH MID WEEK. THIS SHOULD MAINTAIN HIGHEST
DIURNAL POPS FOR THE CWA OVER THE INTR COS (SAVE FOR MON WHERE POPS
WILL BE 40 AREAWIDE)...WITH LINGERING EVENING CONVECTION PROBABLY
LIMITED TO THE FAR WRN INTR. HAVE TRIMMED WED POP NUMBERS BACK A TAD
(TO LOW END SCT) GIVEN THE SLGTLY LOWER PWAT AIR DEPICTED BY THE 12Z
GFS COMPARED TO MON/TUE.

THU-SUN...AS THE MID/UPR RIDGE RETROGRADES WWD DURING THE SHORT
RANGE...A WEAK TROUGH WILL DROP SWD OVER THE WRN ATLC...WITH THE
FEATURE SHEARING OUT ALONG THE SERN SEABOARD LATE IN THE WEEK. EXPECT
THAT THIS WILL KEEP H50 HGHTS ON THE LOW SIDE...AND COUPLED WITH A
RATHER WEAK LOW LEVEL FLOW REGIME...SHOULD ALSO LEAD TO CONTINUATION
OF AN ACTIVE DIURNAL CONVECTIVE PATTERN...SOMETHING WHICH HAD BEEN
NOTICEABLY ABSENT FOR MUCH OF THE FIRST 3 WEEKS OF AUGUST.

&&

.AVIATION...MAINLY VFR OUTSIDE OF CONVECTION. SCT-NMRS SHRA/TSRA
DVLPNG THRU THIS AFTN ACROSS THE INTERIOR...WITH HIGHEST COVERAGE
MOVING INTO THE INTERIOR BY MID/LATE AFTERNOON. KDAB TAF SITE HAS
RECENTLY IMPROVED FROM EARLIER RESTRICTIONS DUE TO FU FROM AREA
WILDFIRES. SEA BREEZE LATER THIS AFTERNOON SHOULD CLEAR OUT FU
TEMPORARILY...BUT DEPENDING ON SCALE OF WILDFIRES...COULD SEE A
RETURN TO IFR/MVFR CONDITIONS THIS EVENING AND OVERNIGHT WHEN WINDS
BECOME LIGHT AND SWITCH BACK TO THE SOUTH/SOUTHEAST.

&&

.MARINE...CURRENT/TONIGHT...SOUTHEAST WINDS REMAINING AOB 10 KTS
TONIGHT. SEAS 3 FT OR LESS. SURFACE RIDGE AXIS TO SLOWLY LIFT
NORTHWARD ACROSS THE AREA OVERNIGHT. WILL MAINTAIN A SMALL OCEAN
SWELL OVER THE COASTAL WATERS. PRECIPITATION CHANCES ON THE DECLINE
TONIGHT AS DRIER AIR DRIFTS WESTWARD INTO THE REGION. FROM MONDAY
ONWARD...NO HIGHLIGHTS AS PROXIMITY OF SFC RIDGE AXIS KEEPS MARINE
CONDS RATHER BENIGN. WINDS ARE EXPECTED TO REMAIN BELOW 15KT...WITH
SEAS AOB 3FT. CONDS COULD APPROACH 15KT/4FT WELL OFFSHORE BTWN FPR
INLET AND THE BAHAMA BANKS IF PGRAD TIGHTENS A BIT MORE THAN FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  76  90 /  20  40  10  30
MCO  76  93  76  92 /  30  40  20  40
MLB  75  90  75  89 /  20  40  10  30
VRB  76  91  76  90 /  20  40  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....CRISTALDI
Hazardous weather outlook, Aug 26, 5:00 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT SUN AUG 26 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
500 AM EDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A WEAK HIGH PRESSURE RIDGE WILL EXTEND ACROSS CENTRAL FLORIDA
AGAIN TODAY. THIS SHOULD LEAD TO THE GREATEST CHANCE FOR LIGHTNING
STORMS ACROSS INTERIOR AREAS...PARTICULARLY NEAR THE INTERSTATE 4
CORRIDOR DURING THE LATE AFTERNOON. A FEW STRONG STORMS WITH
FREQUENT LIGHTNING WILL OCCUR AGAIN. SOME DRIER AIR ALOFT WILL
MOVE ACROSS THE AREA WHICH COULD LEAD TO A FEW STORMS PRODUCING
STRONG WIND GUSTS AROUND 40 MPH...ESPECIALLY FROM SOUTH OF
ORLANDO TO OKEECHOBEE.

...FLOOD IMPACT...
WEAK STEERING CURRENTS WILL ALLOW FOR THE STRONGER STORMS TO
PRODUCE 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF TIME. PONDING
OF WATER ON ROADWAYS AND POORLY DRAINED AREAS WILL OCCUR ACROSS A
FEW INTERIOR LOCATIONS.

...RIP CURRENT IMPACT...
A SMALL OCEAN SWELL WILL LEAD TO A MODERATE RIP CURRENT
RISK...PARTICULARLY FROM LATE MORNING UNTIL AROUND THE EARLY
AFTERNOON LOW TIDE. CHECK WITH THE BEACH PATROL ABOUT OCEAN
HAZARDS AND ONLY SWIM NEAR A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE ATLANTIC HIGH PRESSURE RIDGE WILL MIGRATE SLOWLY NORTH AND
PRODUCE LIGHT...MAINLY ONSHORE WINDS. THIS WILL RESULT IN THE
MAIN CHANCE FOR SCATTERED AFTERNOON LIGHTNING STORMS TO BE ACROSS
THE INTERIOR AND WESTERN PORTIONS OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY AMOUNTS EXCEEDING
TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

LASCODY

In the hours before

Special weather statement, Aug 26, 4:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT SUN AUG 26 2007

FLZ045-053-262145-
ORANGE-OSCEOLA-
445 PM EDT SUN AUG 26 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY...
NORTH OSCEOLA COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG STORMS ACROSS EASTERN ORANGE COUNTY AND NORTHERN
OSECOLA COUNTIES. THE STORMS WERE MOVING NORTH AT 15 MPH.

STRONG WIND GUSTS OF 40 TO 45 MPH WILL OCCUR BRIEFLY AHEAD OF THESE
STORMS AND WITH THE STORMS AS THEY CONTINUE TO INTENSIFY AND MOVE
ACROSS ORANGE AND OSCEOLA COUNTIES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

SPRATT

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.